Alert archive / South Carolina / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 147, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Jul 1, 2011, 2:29 PM EDT for Berkeley County, Charleston County, South Carolina. It was in force for 61 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 1, 2011, 2:29 PM EDT (18:29 UTC)
- Expired
- Jul 1, 2011, 3:30 PM EDT
- In force
- 61 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
Counties Berkeley County, SC, Charleston County, SC
The radar
The Wilmington radar (KLTX), 143 km from the middle of the area, began a volume at 18:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 1, 2:54 PM EDT | TSTM WND DMG | 8 Nw Mcclellanville, SC | DISPATCH CENTER REPORTED TREES DOWN ON HWY 45 BETWEEN SHULERVILLE AND HONEY HILL. |
| Jul 1, 3:26 PM EDT | HAIL 1 | 1 Wnw Awendaw, SC | PUBLIC REPORT OF NICKEL TO QUARTER SIZE HAIL...TREE LIMBS DOWN AND 0.50 INCHES OF RAIN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 25 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 6.5 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1295 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 1001 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
819
WUUS52 KCHS 011829
SVRCHS
SCC015-019-011930-
/O.NEW.KCHS.SV.W.0147.110701T1829Z-110701T1930Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
229 PM EDT FRI JUL 1 2011
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL BERKELEY COUNTY IN SOUTHEAST SOUTH CAROLINA...
NORTHEASTERN CHARLESTON COUNTY IN SOUTHEAST SOUTH CAROLINA...
* UNTIL 330 PM EDT
* AT 224 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM...NEAR HAMPTON PLANTATION STATE PARK...MOVING
SOUTH AT 10 MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
HAIL UP TO QUARTER SIZE...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...
* SOME LOCATIONS IN THE WARNING INCLUDE...
HAMPTON PLANTATION STATE PARK...SANTEE COASTAL RESERVE...
MCCLELLANVILLE...AWENDAW...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024.
&&
LAT...LON 3308 7933 3300 7936 3299 7950 3303 7953
3301 7955 3299 7954 3300 7957 3297 7955
3295 7956 3295 7957 3299 7958 3297 7960
3314 7984 3329 7961 3324 7945 3318 7940
3315 7928 3313 7926
TIME...MOT...LOC 1829Z 018DEG 7KT 3323 7944
$$3 follow-up statements
992
WWUS52 KCHS 011843
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
243 PM EDT FRI JUL 1 2011
SCC015-019-011930-
/O.CON.KCHS.SV.W.0147.000000T0000Z-110701T1930Z/
CHARLESTON SC-BERKELEY SC-
243 PM EDT FRI JUL 1 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM EDT
FOR EAST CENTRAL BERKELEY AND NORTHEASTERN CHARLESTON COUNTIES...
AT 241 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR GERMANTOWN...OR ABOUT 8 MILES NORTH OF MCCLELLANVILLE...
MOVING SOUTH AT 10 MPH.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...AWENDAW...
CAPE ISLAND...CAPE ROMAIN...HAMPTON PLANTATION STATE PARK...
LIGHTHOUSE ISLAND...MCCLELLANVILLE AND SANTEE COASTAL RESERVE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DOPPLER RADAR HAS INDICATED WEAK ROTATION WITHIN THIS STORM. IF THE
ROTATION STRENGTHENS...A TORNADO WARNING MAY BE ISSUED.
THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD ROADS...DITCHES AND LOW-LYING AREAS. AVOID FLOOD PRONE AREAS
AND DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3308 7933 3300 7936 3299 7950 3303 7953
3301 7955 3299 7954 3300 7957 3297 7955
3295 7956 3295 7957 3299 7958 3297 7960
3314 7984 3329 7961 3324 7945 3318 7940
3315 7928 3313 7926
TIME...MOT...LOC 1843Z 018DEG 7KT 3320 7946
$$381
WWUS52 KCHS 011854
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
254 PM EDT FRI JUL 1 2011
SCC015-019-011930-
/O.CON.KCHS.SV.W.0147.000000T0000Z-110701T1930Z/
CHARLESTON SC-BERKELEY SC-
254 PM EDT FRI JUL 1 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM EDT
FOR EAST CENTRAL BERKELEY AND NORTHEASTERN CHARLESTON COUNTIES...
AT 250 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING GOLF BALL SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70
MPH. THIS STORM WAS LOCATED NEAR GERMANTOWN...OR ABOUT OVER
MCCLELLANVILLE...MOVING SOUTH AT 15 MPH.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...AWENDAW...
CAPE ISLAND...CAPE ROMAIN...HAMPTON PLANTATION STATE PARK...
LIGHTHOUSE ISLAND...MCCLELLANVILLE AND SANTEE COASTAL RESERVE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DOPPLER RADAR HAS INDICATED WEAK ROTATION WITHIN THIS STORM. IF THE
ROTATION STRENGTHENS...A TORNADO WARNING MAY BE ISSUED.
THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD ROADS...DITCHES AND LOW-LYING AREAS. AVOID FLOOD PRONE AREAS
AND DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3308 7933 3300 7936 3299 7950 3303 7953
3301 7955 3299 7954 3300 7957 3297 7955
3295 7956 3295 7957 3299 7958 3297 7960
3314 7984 3329 7961 3324 7945 3318 7940
3315 7928 3313 7926
TIME...MOT...LOC 1854Z 022DEG 12KT 3315 7949
$$576
WWUS52 KCHS 011910
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
310 PM EDT FRI JUL 1 2011
SCC015-019-011930-
/O.CON.KCHS.SV.W.0147.000000T0000Z-110701T1930Z/
CHARLESTON SC-BERKELEY SC-
310 PM EDT FRI JUL 1 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM EDT
FOR EAST CENTRAL BERKELEY AND NORTHEASTERN CHARLESTON COUNTIES...
AT 307 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS
LOCATED NEAR HALFWAY CREEK...OR ABOUT 8 MILES WEST OF
MCCLELLANVILLE...MOVING SOUTHWEST AT 20 MPH.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...AWENDAW...
CAPE ISLAND...CAPE ROMAIN...HAMPTON PLANTATION STATE PARK...
LIGHTHOUSE ISLAND...MCCLELLANVILLE AND SANTEE COASTAL RESERVE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DOPPLER RADAR HAS INDICATED ROTATION WITHIN THIS STORM. IF THE
ROTATION STRENGTHENS...A TORNADO WARNING MAY BE ISSUED.
THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD ROADS...DITCHES AND LOW-LYING AREAS. AVOID FLOOD PRONE AREAS
AND DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3308 7933 3300 7936 3299 7950 3303 7953
3301 7955 3299 7954 3300 7957 3297 7955
3295 7956 3295 7957 3299 7958 3297 7960
3314 7984 3329 7961 3324 7945 3318 7940
3315 7928 3313 7926
TIME...MOT...LOC 1910Z 035DEG 17KT 3311 7960
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 1:47 PM EDT, 42 minutes earlier.
Area forecast discussion, Jul 1, 1:47 PM EDT, 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 147 PM EDT FRI JUL 1 2011 .SYNOPSIS... THE REMNANTS OF A STATIONARY FRONT WILL LINGER NEARBY TODAY...AS WEAK HIGH PRESSURE SETTLES INTO THE AREA THROUGH TONIGHT. ATLANTIC HIGH PRESSURE WILL THEN PREVAIL THROUGH THE HOLIDAY WEEKEND INTO EARLY NEXT WEEK. A COLD FRONT WILL APPROACH THE REGION AND STALL JUST NORTH OF THE FORECAST AREA MIDWEEK. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... THE FORECAST AREA REMAINS BETWEEN A PERSISTENT UPPER TROUGH ACROSS THE EAST COAST AND A BUILDING UPPER RIDGE OVER THE CENTRAL UNITED STATES. WATER VAPOR IMAGERY SHOWS A SERIES OF WEAK SHORTWAVES SHIFTING SOUTHWARD BETWEEN THE TWO FEATURES ALOFT THROUGH THE DAY. ALTHOUGH PWAT VALUES HAVE STEADILY DECLINED IN THE PAST TWO DAYS...WITH THE MORNING CHARLESTON SOUNDING INDICATING ONLY 1.35 INCHES...THE PRESENCE OF UPPER LEVEL SUPPORT AND A LINGERING SYNOPTIC BOUNDARY SUGGESTS HAS ALLOWED ISOLATED CONVECTION TO INITIATE ONCE AGAIN THIS AFTERNOON. PER EARLIER FORECAST MODEL SOLUTIONS...INITIAL DEVELOPMENT HAS OCCURRED ALONG THE SEABREEZE IN NORTHERN CHARLESTON/EASTERN BERKELEY COUNTIES...AS WELL AS FAR INTERIOR COUNTIES AHEAD OF THE SEABREEZE. THE SEABREEZE COULD PUSH AWAY FROM THE SOUTHEAST GEORGIA COASTLINE BEFORE CONVECTION CAN INITIATE...LOWERING CONFIDENCE IN THUNDERSTORM COVERAGE EAST OF INTERSTATE 95 IN SOUTHEAST GEORGIA. WHILE COVERAGE WILL BE SPARSE...GIVEN DCAPES OF 1000-1200 J/KG AND THE DRY AIR ALOFT...A FEW OF THE LARGER STORMS COULD PRODUCE STRONG OR PERHAPS DAMAGING DOWNBURST WINDS. THE OTHER MAIN FORECAST CONCERN FOR TODAY IS THE PLUME OF SMOKE CURRENTLY IMPACTING CHARLESTON COUNTY AND THE ADJACENT WATERS. ALTHOUGH DIURNAL MIXING COULD REDUCE THE DENSITY OF THE SMOKE PLUME OVER LAND AREAS...SEABREEZE PROGRESSION THIS AFTERNOON WILL PUSH THE MORE STABLE MARINE LAYER AIR ONTO THE COAST...ADVECTING PATCHY SMOKE FARTHER INLAND AND/OR FURTHER REDUCING VSBYS. AN ONGOING SPECIAL WEATHER STATEMENT ADDRESSES REDUCED VISIBILITIES IN SMOKE THROUGH THE AFTERNOON. HIGH TEMPERATURES ARE EXPECTED TO PEAK IN THE LOW TO MID 90S INLAND FROM US-17 THIS AFTERNOON...WHILE COASTAL AREAS WILL HOLD IN THE MID OR UPPER 80S. THE DRY AIR ABOVE THE BOUNDARY LAYER WILL MIX DOWN IN ADVANCE OF THE SEA BREEZE BOUNDARY...THUS PREVENTING HEAT INDICES FROM GETTING ANY GREATER THAN 98-100 DEGREES. && .SHORT TERM /6 PM THIS EVENING THROUGH MONDAY/... FOR TONIGHT...GEOSTROPHIC WINDS UNDER 10 KT AND DECREASING CLOUDS GIVING WAY TO MOSTLY CLEAR OR PARTLY CLOUDY SKIES WILL ALLOW FOR RADIATIONAL COOLING TO DROP MIN TEMPS INTO THE UPPER 60S AND LOWER 70S INLAND...INTO THE MID 70S AT THE COAST. PATCHY FOG IS AGAIN POSSIBLE IN LOCATIONS THAT RECEIVE RAINFALL...BUT COVERAGE IS TOO LIMITED TO ADD TO THE GRIDDED FORECASTS. A MID AND UPPER LEVEL RIDGE WILL EXTEND FROM THE CENTRAL U.S. INTO THE SE U.S. THROUGH THE PERIOD. LOOKS LIKE THE DRIEST DAY WILL BE SATURDAY AS THE UPPER RIDGE WILL BE THE SHARPEST/STRONGEST AND DEEP LAYER MOISTURE WILL BE MARGINAL. HAVE KEPT POPS NO HIGHER THAN 14%...WHICH ALSO MATCHES WELL WITH SURROUNDING OFFICES. BY SUNDAY...SLIGHTLY BETTER DEEP LAYER MOISTURE MAY TRY TO WORK INTO THE AREA FROM THE NW AROUND THE EAST SIDE OF THE UPPER RIDGE. HAVE NUDGE POPS UP A TAD TO 15% TO SHOW SLIGHT CHANCE FOR AFTERNOON CONVECTION SUNDAY AND UP TO 20-30 POPS MONDAY...MAINLY INLAND WITH THE SEA BREEZE. ANY CONVECTION SHOULD BE DONE BY EARLY EVENING. TEMPS WILL REMAIN SLIGHTLY ABOVE NORMAL IN THE LOWER TO MID 90S AND LOWS IN THE LOWER TO MID 70S. && .LONG TERM /MONDAY NIGHT THROUGH THURSDAY/... THE UPPER LEVEL RIDGE MENTIONED ABOVE WILL WEAKEN AND SHIFT WESTWARD DURING THIS PERIOD AS A BROAD UPPER TROUGH DEVELOPS OVER THE EASTERN 1/3 OF THE COUNTRY. GIVEN LOWER UPPER HEIGHTS...BETTER DEEP LAYER MOISTURE AND THE POTENTIAL FOR UPPER LEVEL DISTURBANCES TO MOVE ACROSS THE AREA...HAVE TRENDED POPS UP INTO THE CHANCE CATEGORY DURING THE AFTERNOONS THROUGH THE PERIOD. A WEAK SURFACE FRONT MAY STALL JUST NORTH OF THE REGION ON TUESDAY...WHICH COMBINED WITH A LEE TROUGH AND SEA BREEZE BOUNDARY...SHOULD ALLOW FOR AT LEAST SCATTERED AFTERNOON AND EVENING CONVECTION. THE SURFACE FLOW WILL BE WEAK SOUTHERLY THROUGH THE PERIOD...WHICH SHOULD ALLOW DECENT INLAND PENETRATION OF THE SEA BREEZE...ESPECIALLY NORTH OF THE SAVANNAH RIVER. TEMPERATURES ARE EXPECTED TO BE CLOSER TO NORMAL DURING THIS PERIOD. && .AVIATION /18Z FRIDAY THROUGH WEDNESDAY/... HAVE MAINTAIN MAINLY PREVAILING VFR CONDITIONS THROUGH THE 18Z TAF PERIOD FOR KCHS AND KSAV...WITH THE EXCEPTION OF A FEW HOURS OF INTERMITTENT MVFR VISIBILITIES DUE TO SMOKE AT KCHS THIS AFTERNOON. AMENDMENTS MAY BE NEEDED AS THE SEA BREEZE PUSHES INLAND AND ADVECTS MORE SMOKE ACROSS THE SOUTH CAROLINA AREA. HOWEVER...LACK OF OBSERVATIONS OVER THE WATERS MAKES FORECASTING THE TRACK OF THE SMOKE PLUME AND VISIBILITIES DIFFICULT. REDUCED VISIBILITIES COULD EASILY LINGER THROUGH THE EVENING AND OVERNIGHT AT KCHS DUE TO SMOKE...WHILE PATCHY FOG COULD ONCE AGAIN DEVELOP ACROSS SOUTHEAST GEORGIA AND AFFECT KSAV EARLY SATURDAY MORNING. HAVE KEPT BOTH SITES VFR OVERNIGHT FOR NOW...HOWEVER DRASTICALLY REDUCED VISIBILITIES CANNOT BE RULED OUT...AS LINGERING LOW LEVEL MOISTURE AND SMOKE BECOME TRAPPED UNDER THE INVERSION. WILL REEVALUATE OVERNIGHT VISIBILITIES AT NEXT TAF ISSUANCE. EXTENDED AVIATION OUTLOOK...MAINLY VFR THROUGH THE WEEKEND...WITH PERHAPS AN INCREASED CHANCE OF OCCASIONAL MVFR CONDITIONS IN DIURNAL CONVECTION MONDAY AND TUESDAY. && .MARINE... WEAK HIGH PRESSURE WILL REMAIN THE DOMINANT WEATHER FEATURE ACROSS THE COASTAL WATERS THROUGH THE NEAR TERM PERIOD. AS A RESULT...EXPECT LIGHT SURFACE FLOW TO BECOME DRIVEN BY THE INLAND SEABREEZE PROGRESSION THIS AFTERNOON. WINDS WILL STEADILY VEER AROUND TO THE EAST AND SOUTHEAST AT 10 TO 12 KT THIS AFTERNOON/EVENING. WINDS WILL THEN GRADUALLY DECREASE AGAIN THROUGH THE NIGHT...AS LAND BREEZE CIRCULATIONS SET IN LATE. A SMALL EAST TO SE SWELL IS BECOMING NOTICEABLE OVER THE ATLANTIC WATERS...BUT COMBINED SEAS WILL BE HELD AT 3 FT OR LESS THROUGH TONIGHT. SATELLITE PICTURES SHOW A LARGE AREA OF SMOKE FROM THE NORTH CAROLINA WILDFIRE COVERING PORTIONS OF THE COASTAL WATERS THIS AFTERNOON. VISIBILITIES IN THE SMOKE WILL BE DOWN NEAR 3 NM AT TIMES...AND COULD PERSIST THROUGH THE AFTERNOON. SINKING AIR ASSOCIATED WITH THE SEA BREEZE COULD PREVENT THE PARTICULATES FROM DISPERSING. A MARINE WEATHER STATEMENT IS IN EFFECT FOR THE SMOKE THROUGH THE AFTERNOON. NO HIGHLIGHTS EXPECTED THROUGH THE PERIOD AS HIGH PRESSURE REMAINS OVER AND JUST EAST OF THE REGION. SOUTHERLY WINDS OF 15 KT OR LESS AND SEAS OF 3 TO 4 FEET OR LESS SHOULD PERSIST THROUGH TUESDAY. WINDS NEAR THE COAST WILL LIKELY INCREASE TO NEAR 15 KT EACH AFTERNOON WITH THE SEA BREEZE. LATER MONDAY AND MONDAY NIGHT...WINDS MAY SURGE UP TO 15 TO 20 KT AS A SURFACE TROUGH OF LOW PRESSURE BRIEFLY STRENGTHENS OVER THE MID ATLANTIC AND CAROLINAS IN RESPONSE TO AN UPPER LEVEL TROUGH. THE POTENTIAL FOR CONVECTION IS EXPECTED TO BE 20% OR LESS THROUGH THE PERIOD...WITH THE BEST CHANCES MAINLY DURING THE LATE NIGHT AND EARLY MORNING HOURS. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. &&
Hazardous weather outlook, Jul 1, 4:02 AM EDT, 10 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 402 AM EDT FRI JUL 1 2011 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>052-020815- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- TIDAL BERKELEY- 402 AM EDT FRI JUL 1 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. 33
In the hours before
Special weather statement, Jul 1, 11:49 AM EDT, 2 hours 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 1149 AM EDT FRI JUL 1 2011 GAZ119-SCZ048>052-020000- COASTAL CHATHAM-BEAUFORT-COASTAL COLLETON-CHARLESTON- COASTAL JASPER-TIDAL BERKELEY- 1149 AM EDT FRI JUL 1 2011 ...SMOKE FROM DISTANT WILDFIRES IN NORTH CAROLINA WILL IMPACT PARTS OF THE COASTAL COUNTIES THROUGH THE AFTERNOON... SMOKE BEING GENERATED FROM WILDFIRES ACROSS NORTH CAROLINA WILL IMPACT PARTS OF THE SOUTH CAROLINA AND GEORGIA COASTAL COUNTIES THROUGH THIS AFTERNOON. THIS INCLUDES THE COUNTIES OF CHARLESTON...COLLETON...BEAUFORT...JASPER AND CHATHAM. THIS ALSO INCLUDES SUCH COMMUNITIES AS MCCLELLANVILLE...ISLE OF PALMS...KIAWAH ISLAND...EDISTO BEACH...HUNTING ISLAND...HILTON HEAD ISLAND AND TYBEE ISLAND. VISIBILITIES WILL OCCASIONALLY BE DOWN TO 3 TO 5 MILES. IF YOU OBSERVE LOW VISIBILITIES...CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON AT 1-888-383-2724. YOU CAN ALSO EMAIL YOUR REPORT TO CHS.SKYWARN@NOAA.GOV OR SEND A TWEET #WXREPORT.
Special weather statement, Jul 1, 2:22 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
222 PM EDT FRI JUL 1 2011
SCZ045-050-011845-
CHARLESTON-INLAND BERKELEY-
222 PM EDT FRI JUL 1 2011
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CHARLESTON AND
BERKELEY COUNTIES THROUGH 245 PM EDT...
AT 220 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR HAMPTON PLANTATION STATE PARK...MOVING
SOUTHWEST AT 10 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
CAPE ISLAND...HAMPTON PLANTATION STATE PARK AND SANTEE COASTAL
RESERVE...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 45 TO 55 MPH...
DIME SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A
WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS
FOR THE LATEST WEATHER INFORMATION.
&&
LAT...LON 3308 7933 3305 7933 3304 7934 3321 7971
3328 7958 3328 7957 3325 7953 3324 7945
3322 7945 3316 7935 3316 7933 3315 7928
3311 7927
TIME...MOT...LOC 1822Z 024DEG 9KT 3322 7942The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 2:22 PM EDT | Special Weather Statement | CHS | Georgetown | 23 min |
| Jul 1, 3:26 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Charleston | 32 min |
| Jul 1, 3:57 PM EDT | Special Weather Statement | CHS | Berkeley | 33 min |
| Jul 1, 3:59 PM EDT | Special Weather Statement | CHS | Colleton | 31 min |
| Jul 1, 4:23 PM EDT | Special Weather Statement | CHS | Dorchester | 37 min |
| Jul 1, 4:25 PM EDT | Special Weather Statement | CHS | Colleton | 65 min |
| Jul 1, 4:36 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Charleston, Dorchester | 54 min |
| Jul 1, 4:55 PM EDT | Areal Flood Advisory | CHS | Berkeley, Charleston, Dorchester | 92 min |
| Jul 1, 5:02 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Colleton, Hampton, Jasper | 58 min |
| Jul 1, 5:32 PM EDT | Severe Thunderstorm Warning | CHS | Hampton, Jasper | 58 min |
| Jul 1, 5:37 PM EDT | Special Weather Statement | CHS | Colleton | 23 min |
| Jul 1, 5:59 PM EDT | Severe Thunderstorm Warning | CHS | Allendale, Hampton, Jasper | 61 min |
| Jul 1, 6:23 PM EDT | Severe Thunderstorm Warning | CHS | Jasper | 67 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.